Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

On Accutane from a long term, have hair thinning, bald spot on scalp. How can I reverse this side effect?

Hello, I took accutane almost 14 years ago and my hair has been thinning for the past 10 years. I am a 31 year old female and now have hair so thin that my scalp is exposed and I have an actual bald spot on my scalp. Research shows (along with several online chat boards full of people complaining of the same permanent hair loss ) that hair loss is a common and sometimes permanent side effect of accutane. My question is how can I reverse this side effect? I know it tends to affect and kill sebum producing glands. Is that what is causing the hair loss and can it be reversed with supplements to kick those (hair producing) systems back into gear?
Asked On : Thu, 4 Oct 2012
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing in HCM.
Accutane can cause brittle hair and hair loss.
Thinning of hair is due to androgenetic alopecia.It is hormonal hair loss.Treatment can reverse the hairloss to certain degree.Treatment has to be continued until the improvement is desired.With proper medication changes can be reversed.

Answered: Fri, 28 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor